| Model Number |
N/A |
| Medical Device Problem Code |
Product Quality Problem (1506)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the guidewire is snagging.No patient harm occurred other than a second venipuncture.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a snagging guidewire is inconclusive because the exact clinical conditions of the failure could not be replicated, and the failure could not be replicated.One 20 ga accucath ace device was returned for evaluation.An initial visual observation of sample 2 revealed blood residues inside the device, and the safety mechanism was completely engaged upon the return of the device.The needle was reset to its original position, and the safety mechanism was disengaged to attempt functional testing of the device.A functional test of attempting to slide the guidewire back and forth through the needle shaft revealed the guidewire advanced and retracted without observable resistance.The needle was able to safety completely into the device housing.Microscopic inspection of the device revealed some blood residues inside the flash notch of the needle shaft.The guidewire was observed to be intact.The failure of a snagging guidewire was not observed during functional testing for the returned sample; however, the exact clinical conditions for this failure to occur could not be replicated.Therefore, the complaint of a snagging guidewire for the returned samples is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.